Sertraline-induced hyponatremia

Dhananjay H. Bhat, Harish Thanusubramanian, O. Balaji

Research output: Contribution to journalArticle

Abstract

A 53-year-old female patient with a history of carcinoma of the breast in remission and dilated cardiomyopathy on treatment was newly diagnosed with depression. She was started on sertraline 50 mg once a day. 2 days later she developed severe hyponatremia (serum sodium 114 mEq/l). Her condition further deteriorated and on the 6th day her medication was stopped and replaced with mirtazapine. Osmolality studies she was diagnosed with syndrome of inappropriate antidiuretic hormone secretion. She was treated with IV sodium chloride for her hyponatremia. At discharge serum sodium levels improved (127 mEq/l) and subsequent follow-up 4 weeks later showed normal sodium values (138 mEq/L).

Original languageEnglish
Pages (from-to)1-2
Number of pages2
JournalAsian Journal of Pharmaceutical and Clinical Research
Volume10
Issue number4
DOIs
Publication statusPublished - 01-04-2017
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmaceutical Science
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Sertraline-induced hyponatremia'. Together they form a unique fingerprint.

  • Cite this